Depersonalization Support Forum banner

Good input from my Doc

2166 Views 10 Replies 4 Participants Last post by  missjess
So today I talked with my doc for a good 5-10 minutes via phone. What he had to say was rather reassuring and insightful. I will add that I love my doctor, he is more then a doctor he is also a friend. Anyways, he wants me to begin a SSRI regimen (Zoloft 25mg)... He asked me if I was ready to begin taking medications as I am scared shitless of pills.

I had told him about some of my visual issues going on (seeing colors that are not there, seeing black shadows and dots in the corner of my eye) I had told him I want an antipsychotic as I feel utterly insane. What he said was pretty insightful.

He mentioned that because I have Depersonalization everything is kind of unique. I am not a typical case. Depersonalization can cause visual disturbances and its not something I should obsess about. He said that he wants to start with an SSRI and use as low of a dose as possible and as least amount of meds as possible throwing the antipsychotic out of the picture (both him and my therapist said AP are not going to happen) I had asked my doctor if these things I experience could be caused by anxiety, stress dp/dr etc or if it is something more. He said that it is not Schizophrenia (as he knows I am worried about this) He said there are plenty of other disorders that can cause psychotic symptoms. He said mood disorders such as depression and or anxiety can have psychotic features.

He also said that I should not worry about it at the moment (my therapist said the same thing, just keep an eye on it). At the very least it should just encourage me to start taking medications. SO its not as big of a deal as I thought it was/is

So what I take out of it is that Depersonalization disorder can cause weird things, everything is changed, perception included which can cause weird phenomena. If it were structured hallucinations (voices talking to me, seeing things that are not there for real like a person vividly in front of me etc, not just things in the corner of my eye or weird color phenomena going on) then it should be cause for concern but I am likely overthinking and over reacting. He said its NOT SOMETHING TO OBSESS OVER

Key notes:

*Dp/Dr changes almost everything including perception, sense of surroundings and self (basically reality altering)

*Anxiety and stress can make it more intense. And you can psych yourself out more when your mind is fatigued

*Antipsychotics are not an option for right now (even though I feel utterly insane)

*Mood disorders INCLUDING anxiety (ptsd etc) can cause Psychotic symptoms -doesn't always mean schizophrenia ;)

* MOST IMPORTANTLY (in my opinion) it is a temporary condition that can get better with lifestyle changes and inner mending etc.

*meds may actually help

Sorry for the long thread but I was paranoid that my issues were a sign of being permanently crazy and both my therapist and doc said that its likely from anxiety/stress etc (my therapist didn't know but said talk with my doc so I did) AND THAT THIS IS SOMEWHAT NORMAL FOR THE SITUATION (my doc indicated)... I like how he said DP/DR makes things unique that I am not a typical case and we need to take symptoms in light of anxiety and depersonalization. Stress and nutrition, sleep habits, exercise all should be considered as well. Basically life styles.
See less See more
1 - 11 of 11 Posts
I need to talk with him again in person and make sure I understood him correctly. I will keep you posted. I see him on the 3rd of December (3 days I believe)
Nice that you got reassurance of not having schitzo and can maybe put your mind to rest now :)

Also you have a good doctor if he wasnt immediately prescribing antipsychotics to you, they can do some massive and unreversible (negative) changes in your brain.

Im s**t scared to start eating ssri's again but I think its ahead cos somehow I need to get out of this limbo. Citalopram did wonders for my anxiety earlier, I hope the zoloft will make wonders for you too!

If you dont have any benzos, ask the doctor to prescribe them to you so If you get some starting anxiety from the drug you can sometimes take a small amount of something that will calm you down! :)

If I remember (which I probably wont) I'll ask you later how the zoloft is working if you dont make a thread about it! :)
Nice that you got reassurance of not having schitzo and can maybe put your mind to rest now :)

Im s**t scared to start eating ssri's . Citalopram did wonders for my anxiety earlier, I hope the zoloft will make wonders for you too!

If you dont have any benzos, ask the doctor to prescribe them to you so If you get some starting anxiety from the drug you can sometimes take a small amount of something that will calm you down! :)
Yeah, funny thing is that I cant really put my mind to rest. I always have the thing in the back of my mind reminding me of all things that I have thought, seen, experienced etc. My doc doesn't know the whole deal because a lot of the stuff I brush off as just being thoughts and pseudo hallucinations etc. I always know whats real and what isn't even if it takes a sec to figure it out.

I AM SCARED AS HELL TOO! My mom died from pill overdose... I was also in a religious setting from 18-21 that taught me medications/drugs/alcohol can open up portals (sorcery) to negative spirits that can bully your mind. This is also why I fear medications cuz I don't want to lose control of my mind (biggest fear) etc... But im suffering pretty bad lately and I feel like if I don't use meds it will only get worst. I HAVE been on Zoloft 100mg Lamictal 50mg and Seroquel (AP) 25mg before in the past, no problem. It wasn't until my mom died of od and the whole spiritual stuff that freaked me out. plus I read a bunch of horror and antimed things aka attacks on big pharma etc that really detoured me from medications etc.

Can I ask why you got off of celexa?

I do have a prescription for Ativan as well as Klonopin. I carry it around for psychological reasons. They do work but initially cause anxiety and rarely a little delirium lol. Doc said take some Ativan until the Zoloft is working (2 weeks) but, I am still scared of meds as mentioned above.... so many bad stories of it messing up the brain, being non natural, making it worst etc
See less See more
Yeah, funny thing is that I cant really put my mind to rest. I always have the thing in the back of my mind reminding me of all things that I have thought, seen, experienced etc. My doc doesn't know the whole deal because a lot of the stuff I brush off as just being thoughts and pseudo hallucinations etc. I always know whats real and what isn't even if it takes a sec to figure it out.

Can I ask why you got off of celexa?
I fully understand what you mean, It doesent really matter how much my psychiatrist says that I dont have schitzo (well.. said before I told her about my delusions :D ) I still think I do.. I had emetophobia (fear of throwing up) for almost a decade starting when I was 8 so I think that my fear of schitzo will be with me for many years even if I dont have it, I have the tendency to get phobias.

I stopped eating citalopram (sepram here) cos at first I kinda forgot to take the meds for like few days. Then I realized that I sleep so much better without them and I had had problems with my sexlife when eating it and the problems always disappeared when I took few days break from it. Also it wasnt working so well as it did in the start so I decided to quit once and for all, a decision I now regret.

I have started to understand that if I ever find ssri/antidepressant that works again, I will probably eat it for the rest of my life, or atleast I wont stop if my life hasnt been smooth sailing for atleast few years and Im working/socializing alot.

Why did you stop eating the zoloft?

Im so sorry your mother died in od :/
See less See more
Why did you stop eating the zoloft?

Im so sorry your mother died in od :/
I stop taking it because of peer pressure when I got involved in a church. Everyone was all conspiracy theorist and anti big pharma. Anti meds etc... they all said I did not NEED them so I quit cold turkey which is when I noticed things started getting worst. ESPECIALLY dp/dr became noticeable but I was also smoking weed still on occasion. Anyways my mom passed away, I left the church and became completely sober this was about 21 months ago. DP/DR started becoming unbearable and very debilitating as it is now. SOOOO, I think I want to get back on meds but the whole church anti med thing has left a scar on me as I do believe in a creator and the spiritual realm, life after death etc... BUT>> I am getting closer to meds ;)
zoloft is awsome, clears your mind right up, and really helped with my instrusive thoughts. and i get all the visual disturbances youve describved, wouldnt be worried about them. they pass instantly almost hehehehohohohohahahaahhehehehohohohhoahahahahhohoohehhehehahhahahahahahahahahahahohohhohoho
hehehehohohohohahahaahhehehehohohohhoahahahahhohoohehhehehahhahahahahahahahahahahohohhohoho
What is this? Some jolly ole St. Nick giggles or what? LOL
  • Like
Reactions: 1
What I want to know is why the hell does DP cause visual disturbances ??
What I want to know is why the hell does DP cause visual disturbances ??
I don't know the science behind it but its certainly due to the intense brain fog/haziness as well as the cartoonish or strange surroundings (more so with derealization) in my opinion
Yeah I get the cartoonish surroundings aswell I rlly hate that lol
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top